Injecting Copaxone in the hip-painful?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LucidStar
New Member


Date Joined Mar 2010
Total Posts : 2
   Posted 9/9/2010 1:19 PM (GMT -7)   
I just injected my Copaxone about an hour ago and it is still throbbing. I have a harder time walking now. Has anyone else experienced this?
Thank you

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3550
   Posted 9/9/2010 6:55 PM (GMT -7)   
I have never had that happen.  Please let your doctor know right away.  I hope you feel better real soon. 

ElleQuinn
New Member


Date Joined Sep 2010
Total Posts : 5
   Posted 9/28/2010 6:53 PM (GMT -7)   
I have been taking Copaxone for 2 years and have not had that experience. It is always a great idea to call Shared Solutions. Best of luck! :)

pray4relief
New Member


Date Joined Nov 2010
Total Posts : 4
   Posted 11/2/2010 3:10 PM (GMT -7)   
Hi,
I've started and stopped Copaxone several times - only to learn that I'm having 'site' reactions to it, according to my neurologist. The different areas did get very tender (even though I iced them later) and they always turned into a 'knot' afterwards. I ended up with a migraine within hours of each injection.

It's too bad that Copaxone doesn't have another way of administering their medicine, I'd be all for trying it.

nursekatb
Regular Member


Date Joined Apr 2008
Total Posts : 43
   Posted 11/11/2010 9:13 PM (GMT -7)   
I tried Copaxone last year, but had terrible stinging for about 30min. after injecting. And the knots I would get at the injection site wouldn't be gone by the same time the next week when I would need to inject there again.

AVFMkath
New Member


Date Joined Dec 2010
Total Posts : 11
   Posted 12/7/2010 7:28 AM (GMT -7)   
Sounds like you experienced the classic scenario of having the needle at the wrong length. If it's too long it can penetrate the muscle - which hurts and if it's too short it caused bruises and lumps. You need to twist the top of the autoject until it is at say 8 (most common) and then adjust it next time depending on your symptom.

Don't give up on Copaxone, contact TEVA if you need more information. I have been using Copaxone for 4 years and I have helped others get their injecting right. I for instance can't inject into my arms as they're too thin and it hurts. The thigh has a muscle too near the surface so hurts but I often inject into Stomach and the fleshy part of my hips.
Kath Ibbetson has had RRMS for 22 years.
Become a fan of my Facebook Page www.facebook.com/AVoiceForMS
There is loads of information on my blog www.avoiceforms.com

kayla21
New Member


Date Joined Apr 2010
Total Posts : 12
   Posted 12/7/2010 10:50 PM (GMT -7)   
I was on copaxone for 2yrs with no problems or reactions. Then it started to burn everyday a lil more until the one day i went into anaphylatic shock. Neuro said my body slowy built a resistance towards it.
Stop living your life as a patient
-Dr. Charles Smith

AVFMkath
New Member


Date Joined Dec 2010
Total Posts : 11
   Posted 12/8/2010 2:21 AM (GMT -7)   
Sorry to hear that Charles but unfortunately there are always cases of idiosyncratic reactions to drugs. I'm sure this is very rare but of course these things do happen cry
Hope you have found a way forward now.
Kath
Kath Ibbetson has had RRMS for 22 years.
Become a fan of my Facebook Page www.facebook.com/AVoiceForMS
There is loads of information on my blog www.avoiceforms.com

kayla21
New Member


Date Joined Apr 2010
Total Posts : 12
   Posted 12/8/2010 7:53 PM (GMT -7)   
Ooo im not charles lol. He was the most wonderful dr i evr had and he always used to tell me tht.

Unfortunately i been in a therapy battle since. I cant tolerate the side effects. I have tried them all. Ive been sent to a drug allergist in my own hopes the copaxone reaction was a one time fluke. Should that be the case i quite possibly will be the 1st of my drs pts to go on the oral.
"Stop living your life as a patient"

AVFMkath
New Member


Date Joined Dec 2010
Total Posts : 11
   Posted 12/9/2010 12:32 AM (GMT -7)   
Wonder why I thought you were charles !
Anyway, don't hold out too much hope for oral,it's the same drug and oral goes through the liver in what they call "1st pass metabolism" which gives a lot of opportunity for reaction.

Fingers crossed
Kath
Kath Ibbetson has had RRMS for 22 years.
Become a fan of my Facebook Page www.facebook.com/AVoiceForMS
There is loads of information on my blog www.avoiceforms.com

trev10
New Member


Date Joined Dec 2010
Total Posts : 5
   Posted 12/11/2010 3:08 PM (GMT -7)   
  I just this week was diagnosed with MS after year of mri;s and multiple test. I had scar tissue on my spine from spinal injury and lesions they found on my brain. after 1 yr they have discovered another lesion on my brain and have diagnosed as MS. I am in initial process of trying to research and do not know where to even begin.  My MS dr. has wanted to start me on Copaxone. Is this the right choice. I have had people tell me not to get on the medicine but change diet and exercise.
Can anyone give me some feed back please. What has worked for you? confused confused

kayla21
New Member


Date Joined Apr 2010
Total Posts : 12
   Posted 12/11/2010 3:54 PM (GMT -7)   
Trev can i send u an email?
"Stop living your life as a patient"

trev10
New Member


Date Joined Dec 2010
Total Posts : 5
   Posted 12/11/2010 6:36 PM (GMT -7)   
kayla21 that would be great. thanks for asking.

AVFMkath
New Member


Date Joined Dec 2010
Total Posts : 11
   Posted 12/12/2010 4:05 AM (GMT -7)   
Early days of MS are so hard when there is so much to know. You can see a lot on my blog and facebook page but I would also recommend the Myelin repair foundation at myelinrepair.org
Kath Ibbetson has had RRMS for 22 years.
Become a fan of my Facebook Page www.facebook.com/AVoiceForMS
There is loads of information on my blog www.avoiceforms.com

kayla21
New Member


Date Joined Apr 2010
Total Posts : 12
   Posted 12/27/2010 9:08 PM (GMT -7)   
Trev sorry i nvr emailed u, shortly after this i had a flare & landed myself in the hospital. I hope everthing is working out for u.

Iwillfind
New Member


Date Joined Jan 2011
Total Posts : 3
   Posted 1/12/2011 2:23 PM (GMT -7)   
COPAXONE has been great for me. Make sure your needles depths are correct or you will have pain. I have not had a relapse in the 2 years I have been on Copaxone. I feel very blessed!! We are all different with all different symptoms...It's a freaky disease
confused

Declan Parkes
New Member


Date Joined Jan 2011
Total Posts : 10
   Posted 1/15/2011 10:04 PM (GMT -7)   
Hello Everyone,

I know IBS is one of the most common disorders of digestive system producing a spectrum of symptoms.
I am suffering from this disease.
Anyone can tell me about its cure.
What are the reasons of this Disease?
Can I do swimming without any problem?


Thanks.

HopeFull!
New Member


Date Joined Mar 2011
Total Posts : 9
   Posted 3/29/2011 10:49 PM (GMT -7)   
LucidStar,
Can you stop injecting in your hip?  My neuro doesn't have me inject in the hip because of the sciatic nerve.  I do arms, stomach, thighs, and the side of my thigh.
HopeFull!
Diagnosed December 2010
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 9:13 AM (GMT -7)
There are a total of 2,906,429 posts in 318,957 threads.
View Active Threads


Who's Online
This forum has 158298 registered members. Please welcome our newest member, Naheedzzz.
300 Guest(s), 5 Registered Member(s) are currently online.  Details
PeteZa, Worriedsicked, Saipan Paradise, NKinney, straydog